Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this special weather statement at Aug 25, 2012, 2:21 AM EDT for Craven County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2012, 2:21 AM EDT (06:21 UTC)
- Expired
- Aug 25, 2012, 3:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Newport/Morehead City, NC
County Craven County, NC
The radar
The Morehead City radar (KMHX), 15 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 6.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 952 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
146
WWUS82 KMHX 250621
SPSMHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 AM EDT SAT AUG 25 2012
NCZ092>095-098-250715-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
221 AM EDT SAT AUG 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...
ONSLOW...JONES AND CARTERET COUNTIES THROUGH 315 AM EDT...
AT 221 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOGUE...OR ABOUT 9 MILES WEST OF NEWPORT...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLIS LAKE......CAMP
BRYAN...LITTLE LAKE......GREAT LAKE...LONG LAKE......HAVELOCK...
CATFISH LAKE...CROATAN......RIVERDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3502 7716 3508 7701 3507 7701 3509 7699
3503 7678 3496 7680 3507 7700 3501 7697
3495 7688 3494 7681 3472 7687 3469 7698
3468 7697 3469 7695 3469 7688 3468 7688
3466 7711
TIME...MOT...LOC 0621Z 180DEG 14KT 3475 7700
$$
29What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 24, 10:06 PM EDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 24, 10:06 PM EDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1006 PM EDT FRI AUG 24 2012
.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL MOVE NORTH ACROSS EASTERN NORTH
CAROLINA OVERNIGHT. THE STATIONARY FRONT LINGERING OFF THE COAST
WILL DISSIPATE SATURDAY. A RIDGE OF HIGH PRESSURE OFF THE NEW
ENGLAND COAST WILL EXTEND SOUTHWEST INTO THE REGION SUNDAY.
HURRICANE ISAAC WILL LIKELY MAKE LANDFALL ALONG THE EASTERN GULF
COAST TUESDAY. IT WILL WEAKEN AS IT MOVES NORTH WEDNESDAY THROUGH
FRIDAY.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 10 PM FRI...CONTINUE TO WATCH SUPERCELLS ALONG THE NC COAST
TONIGHT. SVR/TOR THREAT WILL CONTINUE FOR THE IMMEDIATE COASTAL
AREAS...MAINLY FROM CAPE LOOKOUT TO THE OUTER BANKS FOR THE NEXT
FEW HOURS. ONLY CHANGE TO FORECAST WAS TO ADJUST POPS BASED ON
CURRENT RADAR...AS BULK OF THE PRECIP CONTINUES TO LIFT NORTH INTO
THE PAMLICO SOUND AND COASTAL AREAS. WILL KEEP LIKELY IN THE
FORECAST WITH BEST CHANCES ALONG THE COAST THROUGH THE NEXT
SEVERAL HOURS. LATEST SFC ANALYSIS SHOWS 1016MB LOW OFF THE SE NC
COAST...AND WILL CONTINUE TO DRIFT NORTH ACROSS THE FORECAST AREA
OVERNIGHT. AS THE LOW PASSES BY LATE TONIGHT RAIN CHANCES WILL
CONTINUE TO TAPER OFF FROM THE SOUTH SOUTHWEST. OVERNIGHT LOWS IN
THE 60S TO LOWER 70S WITH MOSTLY CLOUDY SKIES.
&&
.SHORT TERM /SATURDAY/...
AS OF 730 PM FRI...RAIN CHANCES WILL CONTINUE TO TAPER OFF DURING
THE DAY AS THE LOW MOVES NORTH OF THE AREA. PLAN TO CARRY 40
PERCENT POPS NORTHEAST TO 20 PERCENT SOUTHWEST IN THE
MORNING...WITH A LINGERING SLIGHT CHANCE ACROSS THE NORTHEAST IN
THE AFTERNOON. 12Z GUIDANCE IN GOOD AGREEMENT ON HIGHS EXCEPT FOR
A FEW LOCATIONS WHERE THE GFS IS SEVERAL DEGREES WARMER. WILL GO
WITH WARMER GFS HIGHS DUE TO SOUTH WIND FLOW ALONG WITH SOME
BREAKS IN THE CLOUDS.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AS OF 305 PM FRIDAY...ONLY A TEMPORARY BREAK IN THE WET WEATHER
PATTERN IS EXPECTED MAINLY EARLY IN THE PERIOD /SUNDAY AND MONDAY/
WHEN PRECIPITATION CHANCES...WHILE NOT NON ZERO...WILL BE 20% OR
LESS. REMAINDER OF FORECAST WILL DEPEND SOMEWHAT BUT NOT ENTIRELY
ON THE TRACK OF TROPICAL CYCLONE ISAAC ONCE IT MAKES LANDFALL OVER
THE GULF COAST REGION EARLY NEXT WEEK. PLEASE THE LATEST FORECASTS
FROM THE NATIONAL HURRICANE CENTER FOR THE LATEST ON ISAAC. THE
UKMET MODEL IS THE CLOSEST TO THE CURRENT NHC OFFICIAL TRACK.
REGARDLESS OF THE TRACK ALL THE GUIDANCE IS INDICATING A BOUNDARY
EXTENDING EAST FROM THE CYCLONE TO OFF THE SOUTHEAST COAST. THIS
BOUNDARY IS THEN FORECAST TO DRIFT NORTH INTO THE CAROLINAS
TUESDAY AND WEDNESDAY ACCOMPANIED BY AN ONSHORE FLOW OF DEEP
TROPICAL MOISTURE WITH PW VALUES FORECAST TO BE IN EXCESS OF 2".
ALOFT NC WILL BE AT THE BASE OF AN UPPER TROUGH/NW FLOW ALOFT WITH
WEAK SHORTWAVES DIVING SOUTHEAST OVER THE REGION. THE COMBINATION
OF ALL THESE FEATURES WILL LEAD TO WET PERIOD FROM TUESDAY INTO
THURSDAY AND POSSIBLY FRIDAY. FOR NOW WILL CAP POPS AT 40% DUE TO
TIMING CONCERNS. TEMPERATURES WILL BE NEAR NORMAL VALUES.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH SATURDAY/...
AS OF 730 PM FRI...AN AREA OF LOW PRESSURE WILL MOVE NORTH ACROSS
THE AREA OVERNIGHT AND WILL BE TO THE NORTH SATURDAY. SHOWERS AND
ISOLATED TSTMS WILL CONTINUE ACROSS THE AREA THIS EVENING AND
POSSIBLY INTO THE OVERNIGHT HOURS. PATCHY FOG AND STRATUS WILL
AGAIN BE POSSIBLE OVERNIGHT INTO EARLY SAT WITH SUB-VFR CONDITIONS
LIKELY.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 300 PM FRIDAY...MOSTLY VFR CONDITIONS ARE EXPECTED THROUGH
MONDAY THEN TROPICAL MOISTURE IS EXPECTED TO OVERSPREAD EASTERN NC
BEGINNING TUESDAY WHICH WILL LEAD TO AREAS OF SHOWERS AND
THUNDERSTORMS AND PERIODS OF SUB VFR CONDITIONS.
&&
.MARINE...
SHORT TERM /THROUGH SATURDAY/...
AS OF 10 PM FRI...NO SIG CHANGES NEEDED TO FORECAST AT THIS
TIME...LATEST OBS CONTINUE TO SHOW N/NE WINDS 10-20KT AND SEAS 2-4FT
SOUTH OF HATTERAS AND 3-5FT NORTH. WEAK LOW CURRENTLY ALONG THE
NC/SC BORDER AND WILL CONTINUE TO LIFT NORTH INTO THE WATERS
TONIGHT. WINDS WILL BE VERY SWITCHABLE OVERNIGHT INTO SATURDAY
MORNING AS A RESULT...VEERING TO SOUTH SOUTHWEST SATURDAY
MORNING. LONG PERIOD SOUTHEAST SWELL AROUND 15 SECONDS FROM TS
ISAAC WILL CONTINUE TO AFFECT THE WATERS THROUGH SATURDAY.
SOUTHERLY FLOW SATURDAY COMBINED WITH LONG PERIOD SWELL WILL
RESULT IN MARGINAL SMALL CRAFT SEAS FROM EARLY SATURDAY MORNING
INTO SATURDAY EVENING FOR THE WATERS FROM OREGON INLET TO CAPE
LOOKOUT...AND INCREASED RIP CURRENT RISK FOR THE BEACHES.
LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 305 PM FRIDAY...WEAK LOW PRESSURE WILL DISSIPATE NORTH OF
THE WATERS SUNDAY WHILE HIGH PRESSURE BUILDS IN FROM THE
NORTHEAST. THIS WILL PRODUCE A LIGHT FLOW THROUGH MUCH OF THE
PERIOD BACKING FROM THE SOUTH AND SOUTHEAST SATURDAY NIGHT TO EAST
SUNDAY AND MONDAY WITH SPEEDS 10 KT GUSTING TO 15 KT AT TIMES. A
BOUNDARY EXTENDING EAST FROM TROPICAL CYCLONE ISAAC WILL DRIFT
NORTH INTO THE NC WATERS TUESDAY AND WEDNESDAY WITH SOUTHEAST FLOW
SOUTHERN WATERS AND EAST FLOW NORTH. A COMBINATION OF LONG EAST TO
SOUTHEAST FETCH AND RESIDUAL SWELL FROM ISAAC WILL BUILD SEAS TO
3-5 FT THROUGH TUESDAY AND POSSIBLY 4 TO 6 FT ON WEDNESDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...BEACH HAZARDS STATEMENT FROM 8 AM EDT SATURDAY THROUGH
SATURDAY EVENING FOR NCZ095-103-104.
MARINE...SMALL CRAFT ADVISORY FROM 5 AM TO 11 PM EDT SATURDAY FOR
AMZ152-154.
SMALL CRAFT ADVISORY FROM 5 AM TO 5 PM EDT SATURDAY FOR AMZ156.
&&
SYNOPSIS...HSA
NEAR TERM...HSA/CQD
SHORT TERM...HSA
LONG TERM...JME
AVIATION...JME/HSA/CQD
MARINE...JME/HSA/CQDHazardous weather outlook, Aug 24, 8:16 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 816 PM EDT FRI AUG 24 2012 NCZ029-044>047-079>081-090>094-260030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 816 PM EDT FRI AUG 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-260030- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 816 PM EDT FRI AUG 24 2012 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING NORTH OF CAPE LOOKOUT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. SWELL FROM TROPICAL STORM ISAAC IS EXPECTED TO LINGER THROUGH EARLY NEXT WEEK BRINGING AN INCREASED RIP CURRENT THREAT ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ098-260030- ONSLOW- 816 PM EDT FRI AUG 24 2012 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT SATURDAY THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SWELL FROM TROPICAL STORM ISAAC IS EXPECTED TO LINGER THROUGH EARLY NEXT WEEK BRINGING AN INCREASED RIP CURRENT THREAT ALONG AREA BEACHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 24, 10:47 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1047 PM EDT FRI AUG 24 2012
NCZ104-250315-
OUTER BANKS HYDE-
1047 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS HYDE COUNTY
THROUGH 1115 PM EDT...
AT 1047 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OCRACOKE...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OCRACOKE.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3512 7592 3506 7600 3507 7601 3513 7599
3513 7595 3516 7587 3516 7586 3517 7584
3518 7582 3520 7579 3518 7577
TIME...MOT...LOC 0247Z 221DEG 19KT 3513 7595Special weather statement, Aug 24, 11:16 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1116 PM EDT FRI AUG 24 2012
NCZ103-104-250345-
OUTER BANKS DARE-OUTER BANKS HYDE-
1116 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 1145 PM EDT...
AT 1116 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10
MILES SOUTHWEST OF HATTERAS...OR ABOUT 7 MILES NORTHEAST OF
OCRACOKE...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HATTERAS.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3521 7553 3523 7555 3522 7562 3518 7576
3511 7593 3513 7595 3521 7576 3520 7575
3522 7571 3524 7568 3522 7567 3524 7564
3527 7560 3528 7553 3526 7551
TIME...MOT...LOC 0316Z 235DEG 9KT 3516 7585Special weather statement, Aug 24, 11:50 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1150 PM EDT FRI AUG 24 2012
NCZ103-104-250430-
OUTER BANKS DARE-OUTER BANKS HYDE-
1150 PM EDT FRI AUG 24 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE AND OUTER
BANKS HYDE COUNTIES THROUGH 1230 AM EDT...
AT 1150 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OCRACOKE...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OCRACOKE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3522 7566 3520 7568 3518 7576 3510 7599
3513 7599 3513 7595 3518 7582 3520 7577
3521 7576 3520 7575 3522 7571 3523 7569
TIME...MOT...LOC 0350Z 200DEG 13KT 3507 7596
29Special weather statement, Aug 25, 12:35 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1235 AM EDT SAT AUG 25 2012
NCZ103-250530-
OUTER BANKS DARE-
1235 AM EDT SAT AUG 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS OUTER BANKS DARE COUNTY
THROUGH 130 AM EDT...
AT 1235 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
AVON...OR ABOUT OVER BUXTON...MOVING NORTH AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AVON...SALVO...
WAVES...RODANTHE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING.
SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. MANY LIGHTNING
STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY RAIN AND GUSTY WINDS. IF
YOU CANNOT SEEK SHELTER INDOORS TAKE COVER IN A VEHICLE.
&&
LAT...LON 3524 7552 3525 7561 3527 7560 3529 7552
3536 7552 3539 7550 3547 7550 3548 7551
3546 7552 3547 7553 3548 7553 3549 7549
3562 7548 3576 7553 3576 7551 3567 7547
3555 7545
TIME...MOT...LOC 0435Z 189DEG 18KT 3534 7556
29Local storm report, Aug 25, 12:38 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1238 AM EDT SAT AUG 25 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM MARINE TSTM WIND 2 WSW HATTERAS 35.21N 75.72W
08/24/2012 M39 MPH AMZ135 NC MESONET
STATION HCGN7 - HATTERAS COAST GUARD
&&
EVENT NUMBER MHX1200432
TLSpecial weather statement, Aug 25, 2:21 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
221 AM EDT SAT AUG 25 2012
NCZ092>095-098-250715-
CARTERET-CRAVEN-JONES-ONSLOW-PAMLICO-
221 AM EDT SAT AUG 25 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS PAMLICO...CRAVEN...
ONSLOW...JONES AND CARTERET COUNTIES THROUGH 315 AM EDT...
AT 221 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOGUE...OR ABOUT 9 MILES WEST OF NEWPORT...MOVING NORTH AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...ELLIS LAKE......CAMP
BRYAN...LITTLE LAKE......GREAT LAKE...LONG LAKE......HAVELOCK...
CATFISH LAKE...CROATAN......RIVERDALE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3502 7716 3508 7701 3507 7701 3509 7699
3503 7678 3496 7680 3507 7700 3501 7697
3495 7688 3494 7681 3472 7687 3469 7698
3468 7697 3469 7695 3469 7688 3468 7688
3466 7711
TIME...MOT...LOC 0621Z 180DEG 14KT 3475 7700
29The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 8:16 PM EDT | Special Marine Warning | MHX | 44 min | |
| Aug 24, 8:29 PM EDT | Severe Thunderstorm Warning | MHX | Carteret | 46 min |
| Aug 24, 8:35 PM EDT | Special Marine Warning | MHX | 40 min | |
| Aug 24, 8:42 PM EDT | Tornado Warning | MHX | Carteret | 18 min |
| Aug 24, 9:13 PM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 24, 9:52 PM EDT | Tornado Warning | MHX | Carteret, Hyde | 53 min |
| Aug 24, 10:13 PM EDT | Special Marine Warning | MHX | 62 min | |
| Aug 24, 10:47 PM EDT | Special Weather Statement | MHX | Hyde | 28 min |
| Aug 24, 11:15 PM EDT | Special Marine Warning | MHX | 60 min | |
| Aug 24, 11:16 PM EDT | Special Weather Statement | MHX | Hyde | 29 min |
| Aug 24, 11:50 PM EDT | Special Weather Statement | MHX | Hyde | 40 min |
| Aug 25, 12:35 AM EDT | Special Weather Statement | MHX | Dare | 55 min |
| Aug 25, 3:18 AM EDT | Special Weather Statement | MHX | Pamlico | 57 min |
| Aug 25, 4:15 AM EDT | Special Weather Statement | MHX | Carteret, Pamlico | 60 min |
| Aug 25, 7:14 AM EDT | Special Marine Warning | MHX | 31 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.